Australian Man Develops Blood Clots Days After Receiving Pfizer COVID-19 Vaccine

A man in Queensland, Australia has developed blood clots three days after he received the COVID-19 vaccine developed by Pfizer, according to local media.

Australian TV network 9News reported that a 40-year-old police officer who patrols quarantine hotels in the Australian state has been hospitalized in Brisbane with blood clots after he received the Pfizer vaccine last April 18.

It is not yet known if the man has an underlying health condition or if his current conditions is linked to the vaccine.

“It’s too early to say if this incident is linked to the Pfizer vaccine,” Queensland Deputy Premier Steven Miles said.

“Our authorities will be looking into whether there is a link, looking to see whether it can help inform that vaccine rollout,” Miles also said.

If confirmed, the case would be the first reported incident of a patient developing blood clots after receiving the Pfizer vaccine in Australia.

Australia has recommended the Pfizer vaccine for those under the age of 50 earlier this month, instead of the AstraZeneca vaccine, which has faced rare but fatal blood clot reports in some of its recipients.

In Australia, three people have developed blood clots after receiving the AstraZeneca vaccine, one of which died last week in New South Wales.

According to local media, at least 14 Australians have experienced allergic reactions to the Pfizer vaccine, none of which have developed blood clots.


© Fourth Estate® — All Rights Reserved.
This material may not be published, broadcast, rewritten or redistributed.